MAUDE Adverse Event Report: ETHICON INC. GUT CHR UD 18IN 5-0 S/A PS-3 PRM MP; SUTURE, ABSORBABLE, NATURAL

ETHICON INC. GUT CHR UD 18IN 5-0 S/A PS-3 PRM MP; SUTURE, ABSORBABLE, NATURAL
Model Number 1636G
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Codes Foreign Body In Patient (2687); Not Applicable (3189)
Date of Event 08/12/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).A manufacturing record evaluation was performed for the finished device lot, and no non-conformances related to the reported complaint condition were identified.To date the device has not been returned.If the device or further details are received at the later date a supplemental medwatch will be sent.Attempts are being made to clarify the following information.To date no response has been provided.If further details are received at a later date a supplemental medwatch will be sent.What instruments were used to grasp the needle? how was the needle grasped and how was control lost of the needle? what is physician¿s opinion as to the etiology of or contributing factor to this event? what is a device return status?.
 
Event or Problem Description
It was reported that the patient underwent a left buccal mucosa laceration repair under moderate sedation in the emergency department on (b)(6) 2020 and the suture was used.When during the first pass/suture, the suture material separated from the needle.The repair procedure was immediately stopped, and the recovery of the needle was attempted by the ed provider team as well as with a consulting pediatric surgeon, without success.The needle became lodged in the cheek mucosa and was verified with x-ray.Rather than continue to attempt in the ed, the patient was moved to or for patient safety in a controlled environment.The patient underwent a retrieval and extraction, left buccal space needle, with repair of left buccal mucosal laceration in the or.The patient was discharged to home in stable condition with parents.Additional information has been requested.
 
Additional Manufacturer Narrative
(b)(4).Date sent to the fda: 9/9/2020.Additional information was requested and the following was obtained: what instruments were used to grasp the needle? - we used a standard non-disposable surgical grade needle holder that is contained in our sterilized suture kits.How was the needle grasped and how was control lost of the needle? - needle was grasped on the body, ~50% from the needle tip (not on the swage).Needle was lost when it rotated in the soft tissue while grabbing the tip.What is physician¿s opinion as to the etiology of or contributing factor to this event? - per md: ¿ i think there was a defect in the swage portion of the needle which was never traumatized by our instruments.We did not pull in a retrograde fashion on the suture either.¿ what is a device return status? the device was removed in the or and disposed.Device will not be returned as was disposed of.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon inc, or its employees that the report constitutes an admission that the product, ethicon inc, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.

Brand Name
GUT CHR UD 18IN 5-0 S/A PS-3 PRM MP
Common Device Name
SUTURE, ABSORBABLE, NATURAL
Manufacturer (Section D)
ETHICON INC.
p.o. box 151, route 22 west
somerville NJ 08876
MDR Report Key10461437
Report Number2210968-2020-06436
Device Sequence Number11349036
Product Code GAL
UDI-Device Identifier10705031001497
UDI-Public10705031001497
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K946173
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 08/12/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/30/2022
Device Model Number1636G
Device Catalogue Number1636G
Device Lot NumberLL6801
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 08/12/2020
Supplement Date Received by Manufacturer09/08/2020
Initial Report FDA Received Date08/27/2020
Supplement Report FDA Received Date09/09/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age20 MO